Aa
A
A
Close
Avatar universal
Switching from Levothyroxine to Synthroid
  I’ve been taking the generic Levothyroxine for about 11 yrs and then I went to see an endo for the first time and he switched me to Synthroid and now I feel horrible.  My symptoms are all over the place; hungry but then feel sick after eating, burning feeling in hands and feet, tired, dizzy,brain fog, just an overall ill feeling.  These symptoms started 5 days after starting Synthroid.  Could the sudden switch bring on these symptoms?
Cancel
5 Answers
5 Answers
Page 1 of 1
315318 tn?1353255400
I am sorry to read about your symptoms. Are you taking the same dose of the generic Levothyroxine as the sythroid dose ? From your symptoms it seems you may be taking a higher dose. Have you also changed the way you take your pill ? For example, In my own case , I use to leave a shorter gap between taking the pill and having my breakfast. When I increased the interval, I found that I slowly started losing weight, a probable indication of receiving a higher "effective dose" !!
I hope you feel better soon
Comment
Cancel
315318 tn?1353255400
Comment
Comment
Submit Comment
Avatar universal
Look up the side effects on Drug.com. If they are listed or even if they're not, call him and tell him you want to go back to your old drug. If he says no and won't hear you out, it's time for a new specialist. Trust me, been there, had that happen too many times. What you don't want is a doctor who doesn't believe that you know your body better than he does.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Sometimes people have a reaction to the fillers or buffers used in the tablets, this could be the case with you, you need to watch out for any swelling of the your throat or airway. I was on Levo for 6 months and it did nothing for me, but it did not cause any problems either, but when I was switched to Synthroid, it seemed I became really symptomatic also, every one I have talked to says it can't be the drug, and is Hypo symptoms, it seems odd that I started getting hit with all these symptoms right after starting Synthroid.
just like you. Wish I could help more but I never determined why it happened, when I mentioned it to my MD, he said the same thing "It can't be the Medication" Sure!
Good Luck FTB4
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thank you everyone for your prompt responses.  I will def call my endo and have him put me back on levothyroxine.

anandbharti - He did up my dose from Levothyroxine 75mcg to Synthroid 88mcg.

TSH - 10 (Checked 2 months ago)
T3 and T4 - He did not tell me but said they were in the normal ranges.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
315318 tn?1353255400
Why did the Dr increase your dose from 75 mcg to 87 mcg ?
Can you get Synthroid in 75 mcg dose ?
In my opinion, the generic levo and the one you get from Synthroid should be the same. Your symptoms are highly indicative of Thyroxine "overdose" and I would strongly recommend you to ask your Dr to put you back on 75 mcg.

Good luck
Comment
Cancel
315318 tn?1353255400
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Thyroid Answerers
Avatar universal
Blank
Sisters, OR
Avatar universal
Blank
MI
649848 tn?1424570775
Blank
FL
1756321 tn?1377771734
Blank
Queensland, Australia
Avatar universal
Blank
657231 tn?1453836403
Blank
Northern, NJ